Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Feels like vomiting and severe intense burning running through veins up to brain. What's wrong?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
I awoke last night with severe intense burning running through my veins, up to my brain, where I felt as if someone had injected me with some kind of hot liquid. My mouth was salivating, and I had to continuously swallow because I felt that I was going to vomit. My hands were definitely swollen, and the rest of me felt swollen as well.
Posted Sat, 1 Dec 2012 in General Health
Answered by Dr. Sujoy Khan 35 minutes later
You seem to have had a bad episode of hot flush to start with, but the other symptoms of excessive salivation and intense nausea with swollen hands and rest of the body suggests a bad episode of severe reflux disease and angioedema.
It fits with a severe allergic reaction and most likely related to something you had eaten a few hours ago or the last medication at night.
It would help to know if you have any food allergies or suspect you have after reading this answer. You may have had a minor episode to the suspecting food before but not given much of a thought.
The other option is a drug allergy and common medications taken at night before bed are (1) blood pressure pills, some of them can cause bad swellings; (2) cholesterol lowering agents such as statins, that can trigger bad urticaria (hot flush, itchy hives) and angioedema.
With your medical history of hypothyroidism, you will be on replacement thyroxine, so if yo have recently increased your dose, palpitations and hot flushs can be due to excessive thyroxine.
The usual medication for PCOS is metformin, and if you have taken more than usual, a sudden drop in glucose levels can trigger some of the symptoms you had.
I hope the answer has been detailed and look forward for any queries that you may have.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor